Posted by Tracy
on May 13, 2000 at 19:32:46:
In Reply to: Re: DEPAKOTE SIDE AFFECTS posted by Sandy on October 04, 1999 at 19:29:15:
: : : My thirteen year old daughter Aimee is on 250mg of depakote twice a day.Has anyone out there experienced the following side affects in children????Poor appetite,slight hair loss,lethargy,horrible mood swings.She also has insomnia.Other drugs we have tried are tegretol and phenobarbital with worse side affects.Do these side affects go away after being on the drug for sometime???? Thanks Sandy and Aimee
: I have been taking depakote for 3 years. I gained 85 pounds in 9 months from this medication. My daughter also had the same problem. She was on it for 7 years, at 12 years old, she weighs 150 pounds. I take 3000 mg a day. I also take 400 mg of dilantin. I have also had the loss of hair. I sleep all of the time, while on this medicine.
My 9 year old son has been having night related seizures, that right he only has them at night. He is now on depakote (sprinkles) since December of 1999. He had one seizure that month then slowly the seizures started to increase. The doctor finally put him on the depokate after 3 months of arguing wiht EMS and his primary doctor that he was not just having a bad dream or that I disturbed him in his sleep as they would say. He is taking 2 125 mg twice in the morning, one at 3:00, then again 2 at bed time. My son has never talked in his sleep, now he does and he also jumps in his sleep like if something startled him. He also started having a presestant cough, which I did not take very seriously cause it would come and go with medication. He would also tell me he could not breathe at times but that was only when the coughing would accure. My son was doing fine with the medication no seizures until this morning at 7:00 he had one. I took him in to the doctor now it comes to find out that he has asthma. Now he is taking medication for the asthma also. I'm scared what he will end up with next.